Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2020  |  Volume : 52  |  Issue : 3  |  Page : 210--212

A rare case of cephalexin-induced acute interstitial nephritis with hypokalemic periodic paralysis

Rajesh Kumar1, Amit Kumar Singh1, Kavish Sharma1, Vandana Talwar2 
1 Department of Nephrology and Renal Transplant Medicine, VMMC and Safdarjung Hospital, New Delhi, India
2 Department of Anesthesiology, VMMC and Safdarjung Hospital, New Delhi, India

Correspondence Address:
Dr. Kavish Sharma
Department of Nephrology and Renal Transplant Medicine, VMMC and Safdarjung Hospital, New Delhi
India

Drug-induced acute interstitial nephritis (AIN) is often encountered in clinical practice. Cephalexin is a first-generation cephalosporin with antimicrobial sensitivity ranging from Gram-positive to Gram-negative organisms. Cephalexin-induced AIN presenting with hypokalemic periodic paralysis (HPP) has been rarely reported. A 34-year-old female with recent history of oral cephalexin intake presented with acute onset paraplegia with deranged renal parameters and hypokalemia. She was treated conservatively with mechanical ventilator support. HPP could be a rare clinical presentation for cephalexin-induced AIN.


How to cite this article:
Kumar R, Singh AK, Sharma K, Talwar V. A rare case of cephalexin-induced acute interstitial nephritis with hypokalemic periodic paralysis.Indian J Pharmacol 2020;52:210-212


How to cite this URL:
Kumar R, Singh AK, Sharma K, Talwar V. A rare case of cephalexin-induced acute interstitial nephritis with hypokalemic periodic paralysis. Indian J Pharmacol [serial online] 2020 [cited 2022 May 25 ];52:210-212
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2020;volume=52;issue=3;spage=210;epage=212;aulast=Kumar;type=0